Alert archive / Oklahoma / Frost Advisories in 2008
Frost Advisory 9, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Nov 8, 2008, 2:53 PM CST for 10 counties in Oklahoma. It took effect at Nov 9, 2008, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2008, 2:53 PM CST (20:53 UTC)
- In effect from
- Nov 9, 2008, 12:00 AM CST
- Expired
- Nov 9, 2008, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 082053 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 253 PM CST SAT NOV 8 2008 ARZ001-002-010-011-019-020-029-OKZ054>063-067>069-072-090500- /O.NEW.KTSA.FZ.W.0008.081109T0600Z-081109T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-WAGONER-CHEROKEE-ADAIR-SEQUOYAH- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...JAY...WAGONER...TAHLEQUAH...STILWELL... SALLISAW 253 PM CST SAT NOV 8 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR... SEQUOYAH. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO OR BELOW FREEZING TONIGHT. LOW TEMPERATURES IN THE WARNING AREA ARE EXPECTED TO RANGE FROM 28 AT BARTLESVILLE AND FAYETTE TO 32 AT TULSA AND FORT SMITH. $$ OKZ049-053-064>066-070-071-073>076-090500- /O.NEW.KTSA.FR.Y.0009.081109T0600Z-081109T1500Z/ PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH- PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...BRISTOW... OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA...MCALESTER...STIGLER... WILBURTON...POTEAU 253 PM CST SAT NOV 8 2008 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE... MCINTOSH...PITTSBURG...HASKELL...LATIMER...LE FLORE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S IN THE ADVISORY AREA. FROST IS LIKELY ACROSS THE AREA. $$
2 follow-up statements
000 WWUS74 KTSA 090309 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 909 PM CST SAT NOV 8 2008 ARZ001-002-010-011-019-020-029-OKZ054>063-067>069-072-091100- /O.CON.KTSA.FZ.W.0008.081109T0600Z-081109T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-WAGONER-CHEROKEE-ADAIR-SEQUOYAH- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...JAY...WAGONER...TAHLEQUAH...STILWELL... SALLISAW 909 PM CST SAT NOV 8 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR... SEQUOYAH. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO OR BELOW FREEZING TONIGHT. LOW TEMPERATURES ARE EXPECTED TO BE IN THE MID 20S TO LOWER 30S. TEMPERATURES WILL WARM ABOVE FREEZING BY MID-MORNING SUNDAY. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. $$ OKZ049-053-064>066-070-071-073>076-091100- /O.CON.KTSA.FR.Y.0009.081109T0600Z-081109T1500Z/ PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH- PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...BRISTOW... OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA...MCALESTER...STIGLER... WILBURTON...POTEAU 909 PM CST SAT NOV 8 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE... MCINTOSH...PITTSBURG...HASKELL...LATIMER...LE FLORE. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S IN THE ADVISORY AREA. FROST IS LIKELY ACROSS THE AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KTSA 090942 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 342 AM CST SUN NOV 9 2008 ARZ001-002-010-011-019-020-029-OKZ054>063-067>069-072-091500- /O.CON.KTSA.FZ.W.0008.000000T0000Z-081109T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-WAGONER-CHEROKEE-ADAIR-SEQUOYAH- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...JAY...WAGONER...TAHLEQUAH...STILWELL... SALLISAW 342 AM CST SUN NOV 9 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR... SEQUOYAH. TEMPERATURES HAVE FALLEN INTO THE MID TO UPPER 20S ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH LOWER TO MID 30S ACROSS THE REMAINDER OF THE WARNING AREA. TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING. $$ OKZ049-053-064>066-070-071-073>076-091500- /O.CON.KTSA.FR.Y.0009.000000T0000Z-081109T1500Z/ PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH- PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...BRISTOW... OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA...MCALESTER...STIGLER... WILBURTON...POTEAU 342 AM CST SUN NOV 9 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE... MCINTOSH...PITTSBURG...HASKELL...LATIMER...LE FLORE. TEMPERATURES IN THE LOW TO MID 30S WILL ALLOW FOR PATCHY FROST TO DEVELOP ACROSS PORTIONS OF SOUTHEAST OKLAHOMA EARLY THIS MORNING. TEMPERATURES WILL QUICKLY WARM INTO THE 40S BY MID MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Nov 8, 11:25 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 8, 11:25 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1125 AM CST SAT NOV 8 2008 .DISCUSSION... && .AVIATION... A BROKEN CLOUD DECK WITH BASES AT 25 TO 35 HUNDRED FEET IS MOVING ACROSS NORTHWEST ARKANSAS AND FAR NORTHEAST OKLAHOMA THIS AFTERNOON AFFECTING KXNA AND KFYV AREAS. THIS DECK WILL SLOWLY DISIPATE 22Z THROUGH 01Z WITH VFR CONDITIONS AFTERWORDS. VFR CONDITIONS WILL PREVAIL AT ALL OTHER LOCATIONS THROUGH THE 24 HOUR PERIOD. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...15
Hazardous weather outlook, Nov 8, 1:00 PM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST SAT NOV 8 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CST SAT NOV 8 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED. DISCUSSION... WEAK HIGH PRESSURE OVER THE REGION WITH A LOW LEVEL CLOUD DECK AFFECTING ONLY FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SURFACE LOW PRESSURE WILL DEVELOP NEAR THE FOUR CORNERS AREA AND PUSH A WARM FRONT OVER THE REGION SUNDAY NIGHT INTO MONDAY. MOISTURE RETURN AHEAD OF THIS SYSTEM WILL CAUSE SHOWERS AND THUNDERSTORMS TO BECOME WIDESPREAD LATE SUNDAY NIGHT AND THROUGH MONDAY. RAINFALL COULD BE LOCALLY HEAVY MONDAY. WHILE STABILITY WILL BE LIMITED...STRONG SHEAR IS AVAILABLE TO SUGGEST THE POSSIBILITY OF A FEW SURFACE BASED SEVERE THUNDERSTORMS. HAIL AND STRONG WINDS WILL BE MOST LIKELY THREAT. THE FOCUS FOR RAIN WILL SHIFT TO THE NORTH BY TUESDAY AS THE UPPER SUPPORT AND SURFACE FOCUS MOVE FURTHER AWAY FROM THE AREA. HOWEVER UNSETTLED WEATHER IS A POSSIBILITY WITH MAINLY LIGHT RAIN AND SHOWERS POSSIBLE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 2:53 PM CST | Freeze Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 6 more | 18 hr |
Nearby
Frost Advisories in Oklahoma, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.